Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 189, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2017, 6:39 PM CDT for Henry County, Obion County, Weakley County, Tennessee. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 6:39 PM CDT (23:39 UTC)
- Expired
- May 27, 2017, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 70 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:55 PM CDT | TSTM WND DMG | Clayton, TN | TREES AND POWER LINES DOWN IN OBION COUNTY ESPECIALLY ALONG HIGHWAY 22 FROM UNION CITY TO SAMBURG. TREES DOWN IN CLAYTON AND WOODLAND MILLS. |
| May 27, 7:05 PM CDT | TSTM WND DMG | Dresden, TN | TREES DOWN COUNTY WIDE. 15-20 ROADS TEMPORARILY BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 27, 5:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
018
WUUS54 KMEG 272339
SVRMEG
TNC079-131-183-280030-
/O.NEW.KMEG.SV.W.0189.170527T2339Z-170528T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
639 PM CDT SAT MAY 27 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Weakley County in west Tennessee...
Northeastern Obion County in western Tennessee...
Northwestern Henry County in western Tennessee...
* Until 730 PM CDT
* At 639 PM CDT, a severe thunderstorm was located over Dorena, or
near Hickman, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Martin, Union City, Fulton, Dresden, South Fulton, Gleason, Cottage
Grove, Latham, Palmersville, Clayton, Woodland Mills, Jones Mill,
Ruthville, Como, Mc Connell, Ralston, Shaffner, Brundige, Terrell
and Pisgah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 8843 3649 8838 3618 8850 3647 8935
3650 8935
TIME...MOT...LOC 2339Z 289DEG 48KT 3660 8924
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:18 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 27, 3:18 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Memphis TN 318 PM CDT Sat May 27 2017 .DISCUSSION... Skies remain partly cloudy over the forecast area this afternoon with temperatures in the 80s. A few thunderstorms have develop over extreme northern sections of the forecast area where a Severe Thunderstorm Watch is in effect until 9 PM this evening. A cold front currently extends from southern Ohio across southern Illinois and into the Texas panhandle. The cold front will move slowly south tonight. More thunderstorms are expected to develop ahead of the front and move through the forecast area especially late tonight and into early Sunday morning. Severe thunderstorms are possible with large hail and damaging winds as the main threat. Locally heavy rainfall will be possible and an isolated tornado is not out of the question. Temperatures will remain warm tonight with lows Sunday morning in the upper 60s to lower 70s. On Sunday, the cold front will be moving toward the forecast area reaching east Arkansas in the afternoon. More thunderstorms are expected to form ahead of the front and move into the forecast area. Some of these thunderstorms may be severe with large hail and damaging winds as the main threats. Temperatures will be a little cooler than today with more clouds over the region as highs will be in the low to mid 80s. By Sunday night, the cold front will finally move through much of the forecast area with more thunderstorms expected. Temperatures will be a little cooler Sunday night with lows Monday morning mainly in the 60s. On Monday, the cold front will move out of the southern sections of the forecast area with thunderstorms limited to those areas. Temperatures will remain seasonable with highs in the low to mid 80s. By Monday night, the cold front will stall out across central Mississippi with a chance of thunderstorms over portions of north Mississippi. The remainder of the forecast period appears to remain somewhat unsettled as there will be some frontal boundary near or over the forecast area. This will mean that there will be some threat of thunderstorms from Tuesday through to next Saturday. It will not be raining all of the time but there will be at least some chance of thunderstorms during the extended periods of the forecast. Temperatures will remain close to normal levels for the period from Tuesday through next Saturday. ARS && .AVIATION... 18Z TAFs Confidence of convection timing and conditions is not high this period. First...there is a threat for a few late afternoon storms but coverage is ill-defined...so kept same thinking that the strongest activity will arrive during the overnight with conservative wind gusts of up 45 knots. Hail on station is also not out of the question. Second...introduced IFR cigs in the storms wake. Third...redevelopment of storms is possible late in in morning along the passing cold front. South to southwest winds of 7-13 kts is expected...with occasional higher gusts. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 27, 3:26 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 326 PM CDT Sat May 27 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-282230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 326 PM CDT Sat May 27 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Moderate Risk for severe thunderstorms north of a line from Harrisburg, Arkansas, to Lexington, Tennessee. There is an Enhanced Risk for severe thunderstorms south of the Moderate risk and north of a line from Marvell, Arkansas to Savannah, Tennessee. The Enhanced Risk area includes the Memphis Metropolitan Area. The primary severe weather threat will be damaging winds, which may be widespread and significant. In addition, large hail and isolated tornadoes are also possible. The primary timing for severe weather will be later this evening and overnight. A Slight Risk for severe weather remains across the remainder of the area. Although not as widespread, the potential will exist for severe storms in these locations tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a Slight Risk for Severe Thunderstorms across the entire Mid South on Sunday and Sunday night. The primary severe weather risks during this period will be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today through Sunday night.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:54 AM CDT | Severe Thunderstorm Warning | MEG | Lake | 51 min |
| May 27, 6:42 AM CDT | Special Weather Statement | MEG | Lake, Obion, Weakley | 48 min |
| May 27, 6:45 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 21 min |
| May 27, 8:26 AM CDT | Special Weather Statement | MEG | Carroll, Gibson | 49 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 41 min |
| May 27, 5:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.